MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL
Model Number M0061802220
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Fever (1858); Pain (1994)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf patient code e230101 captures the reportable event of pain.Imdrf patient code e2330 captures the reportable event of fever.Imdrf device code a010402 captures the reportable event of stent migration.
 
Event or Problem Description
It was reported to boston scientific corporation as a preventive treatment of closed pyelitis, a contour ureteral stent was implanted in the left kidney to ensure free outflow on (b)(6) 2025.Approximately 12 hours post-procedure, the patient woke up to extreme pain in the flank, ureter, and bladder.Pain was experienced despite the prescribed medication of advil of 1g every 4 hrs.And oxycodone 10mg as needed.The patient's temperature reached 38.8, and superficial breathing due to pain from abdominal movements was experienced.On (b)(6) 2025, the patient was sent to the emergency room, and ct-scan was taken, which showed that the stent was dislocated.The stent migrated down to the ureter and the other half was in the bladder.A procedure was performed the same day to reposition the stent.No further patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a010402 captures the reportable investigation results of stent migration.Imdrf patient code e230101 captures the reportable investigation results of pain.Imdrf patient code e2330 captures the reportable investigation results of fever.Block h11: correction to block h6: imdrf impact code f08 captures the reportable investigation results of hospitalization or prolonged hospitalization.Correction to block h6: imdrf impact code f1901 captures the reportable investigation results of additional surgery.The contour ureteral stent was returned with the pouch for analysis.However, the suture did not return.During the visual and device inspection, under magnification, the stent was found with the renal coil bent.Regarding to the analysis performed to the returned device, it is possible to conclude that this issue could be caused by operational factors.Some manipulation during the procedure could have caused the bent on the device.For this reason, it would be assigned with the code of as adverse event related to procedure.The reported stent migration could not be confirmed since the device cannot be functionally evaluated with respect to anatomical or procedural factors encountered during the procedure.Therefore, it remains unknown that the probable cause that could have contributed to the event.For that reason, the reported event will be documented as cause not established.The reported pain and fever are anticipated in the risk documentation.The instructions for use mentions pain or discomfort as potential complications that may be associated with the use of the device.Consequently, these events are assigned with the most probable cause classification of known inherent risk of device, which indicates that the reported adverse events are known and documented in the labeling.Therefore, this complaint is assigned an investigation conclusion code of cause not established, since the investigation findings does not lead to a clear conclusion about the cause of the reported adverse event.

Brand Name
CONTOUR
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22032201
Report Number2124215-2025-30475
Device Sequence Number18512760
Product Code FAD
UDI-Device Identifier08714729058502
UDI-Public(01)08714729058502(17)270904(10)34777361
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061802220
Device Catalogue Number180-222
Device Lot Number0034777361
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale